Jump to content



Photo

Did Cymbalta Give You Headaches? Did They Go Away When You Stopped It?


  • Please log in to reply
6 replies to this topic

#1 dailyheadaches

dailyheadaches

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 30 March 2021 - 01:36 PM

Did cymbalta give you headaches? Did they go away when you stopped it?

I see a lot of people saying that one of the side effects of taking cymbalta was a headache, I would assume when you stopped it the headaches went away, but you never know! I've never been someone who gets frequent headaches, maybe one a year. I started cymbalta a year ago, had GI upset for about a month and then felt ok. 6 months ago I started getting daily headaches, which have been getting increasingly worse. My doctor and I decided to take me off of cymbalta to see if it has been causing or contributing to them. I am so desperate, they are taking over my life! My last dose was 5 days ago. The last two days i've had an even worse headache. I'm hoping once the withdrawal is over the headaches will go away! 


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,756 posts
  • LocationMissouri

Posted 30 March 2021 - 03:34 PM

For most members the headaches usually get worse as you withdraw but fade away after 2 or 3 months. Of course that is just an average.

 

How long did it take you to taper off the Cymbalta?


#3 dailyheadaches

dailyheadaches

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 30 March 2021 - 05:06 PM

I was on 30mg so not much room to taper. I took my last dose 5 days ago. The week prior I stretched out my doses to every 36 hours instead of every 24, hoping that would get my body used to not having so much. My doctor said I was just delaying the withdrawal. 


#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,756 posts
  • LocationMissouri

Posted 30 March 2021 - 05:26 PM

We normally do bead counting. Most brands usually have arounbd 300 tiny beads inside so you can just open a capsule remove a couple beads and close the capsule again and take it. This allows one to drop very slowly. Hang in there. Hopefully it won't be too bad for you. We are here to help if you need anything.


#5 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,451 posts
  • LocationKent, UK

Posted 31 March 2021 - 01:21 PM

Hi dailyheadahes.

 

Sounds like you went through quite a quick taper. Dropping to 36hr dose is not the best idea as these drug need to be maintained in the system. On the contrary, it is better to halve the dose and take it every 12 hours. This will minimise the withdrawal issues. But as you say 30mg... you had little room to go through, but we can never be sure how one will react with any given dose - and neither can a doctor.

 

Have to say that your doctor telling you that you are "delaying the inevitable" is like telling someone to take a leg cast off 3 weeks earlier than advised because they are "delaying the inevitable". Sometimes the "inevitable" is meant to be delayed!!!

 

I also had a string of headaches and felt like my head was full of pressuring foam that wanted to come shooting out my ears or nose just to relieve the pressure! In the end, I'd had enough and tried everything and a homeopath came to my rescue!!

 

Welcome to the site - and feel free to ask anything, share, rant - whatever you like!

 

IUN


#6 dailyheadaches

dailyheadaches

    Newbie

  • Members
  • Pip
  • 5 posts

Posted 01 April 2021 - 11:20 AM

Did your headaches go away after you stopped cymbalta? I see my integrative medicine doctor tomorrow. Have been waiting to get in with her to discuss the headaches. 


#7 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,451 posts
  • LocationKent, UK

Posted 01 April 2021 - 05:49 PM

They came on towards the end of the taper, and it was thought to be the mix of cymbalta and Lexapro (that I was changing to), but they continued and just wouldn't leave. No idea what the homeopath did, but within a couple of weeks they faded to nothing. 





3 user(s) are reading this topic

0 members, 3 guests, 0 anonymous users